Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

36 year old using metpure. Have hypertension, swelling in the ankle. Changed medication to telma. Have palpitations. What to do?

I( 36 yrs female) am using metpure xl 50 for 3 yrs. i was ok with that. but 10 days back my left ankle was swelling and then i had bp 150/100. i consulted a doctor, he advised me to stop metpure xl 50 and start telma 40 mg. since 10 days i am using telma 40 mg. the ankle swelling was gone and i feel fast heartbeat after taking the medicine, and my bp was 120/90 after 4 days. should i continue telma 40 or metpure xl 50
Asked On : Tue, 23 Apr 2013
Answers:  2 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi and thanks for the query,
I think you should continue with Telma as prescribed by your physician, till you meet him for follow up. An important aspect of hypertensive care is adherence to therapy and not changing medications without prior consultation of your treating physician.
A physical examination shall be required to ascertain the degree of the palpitations, exclude possible causes and fore see future tests like an EKG and a chest X ray. depending on clinical findings, past history and results of lab tests, the doctor can decide to modify your treatment to put you on the most appropriate drug, with maximum efficacy and easy monitoring. Your BP is ok now . It is worth noting that some side effects of certain medications fade out after some time on treatment.
thanks and best regards, hoping this helps,
Luchuo, MD.
Answered: Tue, 23 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
After going through your history, you have essential Hypertension and was taking Metpure XL for three years and you had some swelling in the feet.
If your BP is not controlled then Physician can decide to change appropriate drug for you at present continue to take TELMA.
MetPure XL is a Beta blocker and in patients who are taking this drug since long time sudden withdrawal can cause palpitation due to supersensitivity, it is advisable to taper the tahe dose of Beta blocker and simultaneously another antihypertensive drug can be added.
Now your BP is controlled so continue to take Telma your palpitation should subside in few days, you can take precaution next time and discuss with your Physician.
Please do not change medicine by yourself.
If palpitation is fast and troublesome visit ER and get ECG to know exactly what is going on so that it can be treated.
Take care
Good Luck
Answered: Tue, 23 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor